Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 14, 2022, 2:42 AM MDT. It took effect at Mar 15, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2022, 2:42 AM MDT (08:42 UTC)
- In effect from
- Mar 15, 2022, 12:00 PM MDT
- Expired
- Mar 15, 2022, 7:57 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
776 WWUS75 KTFX 140842 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 242 AM MDT Mon Mar 14 2022 MTZ009-010-046-048-142345- /O.UPG.KTFX.HW.A.0015.220315T1800Z-220316T0300Z/ /O.NEW.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Conrad 242 AM MDT Mon Mar 14 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier and Pondera Counties. * WHEN...From Noon to 9 PM MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
4 follow-up statements
724 WWUS75 KTFX 141953 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 153 PM MDT Mon Mar 14 2022 MTZ009-010-046-048-151100- /O.CON.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Conrad 153 PM MDT Mon Mar 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier and Pondera Counties. * WHEN...From Noon to 9 PM MDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
439 WWUS75 KTFX 150654 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1254 AM MDT Tue Mar 15 2022 MTZ009-010-046-048-152200- /O.CON.KTFX.HW.W.0017.220315T1800Z-220316T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Conrad 1254 AM MDT Tue Mar 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier and Pondera Counties. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
038 WWUS75 KTFX 152147 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 347 PM MDT Tue Mar 15 2022 MTZ009-010-046-048-160300- /O.CON.KTFX.HW.W.0017.000000T0000Z-220316T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Conrad 347 PM MDT Tue Mar 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...The Rocky Mountain Front, including all of Glacier and Pondera Counties. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
660 WWUS75 KTFX 160157 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 757 PM MDT Tue Mar 15 2022 MTZ009-010-046-048-160300- /O.CAN.KTFX.HW.W.0017.000000T0000Z-220316T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Brady, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Conrad 757 PM MDT Tue Mar 15 2022 ...HIGH WIND WARNING IS CANCELLED... Winds across the warning area have diminished. As such, the High Wind Warning is cancelled. $$ mpj
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 13, 11:50 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 13, 11:50 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1150 PM MDT Sun Mar 13 2022 ...Updated aviation section... .UPDATE... Isolated rain and snow shower activity will dissipate and/or move east out of the area over the next couple of hours. Locations near Loma and Havre may pick up some light measurable precipitation over the next half-hour. The Winter Weather Advisory will be allowed to expire at 8 PM MDT as scheduled. && .SYNOPSIS... Westerly flow aloft will aid in continued rain and snow to areas across the region today, diminishing later this evening. Gusty winds return to the forecast Monday, developing across the North-central plains, and become even stronger on Tuesday. Scattered rain and snow showers also move back into the region at this time. Despite this, temperatures remain above seasonal averages throughout the remainder of the week for most locations. && .AVIATION... 1150 PM MDT Sun Mar 13 2022 (14/00Z TAF period) Clouds will continue to clear this evening as high pressure builds into the area. Expect winds to be on the light side through the overnight as well. A lee trough will develop during the day on Monday, which will result in the return of gusty winds along the Rocky Mountain Front and gusty winds, especially after sunrise. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 453 PM MDT Sun Mar 13 2022/ Westerly flow aloft, associated with an upper-level shortwave trough approaching from the west, will be impacting the region today, allowing sufficient moisture from the Pacific to move into the region. Precipitation, in a mix of rain and snow, initially impacting only the Rocky Mountain Front, has made its way eastward into the plains. Quick bursts of snowfall, accumulating less than an half an inch are expected; however, localized accumulations of heavier snowfall up to 2 inches may be possible, especially in areas in elevations above 4000 feet. At 10 LT, snowfall began to accumulate in northern Teton County (near Pendroy), as indicated by MDT webcams, leaving roadways snow covered, potentially slippery, and causing reduced visibility. A Winter Weather Advisory (WWA) was issued earlier for Cascade and Meagher counties, specifically for impacts to Highway 89, stretching between Monarch and White Sulphur Springs, where expected snowfall accumulation is in excess of 1 inch per hour for a few hours. The WAA began at 18z/12 LT today and is set to expire within 8 hours. Elsewhere across the region, accumulations are expected to be less impactful, as areas of lower elevations will likely see only rain and the occasional rain/snow mix. Isolated precipitation will carry through the overnight hours and throughout much of Monday morning. Furthermore, after a brief lull today, temperatures will quickly bounce back above seasonal averages again, ranging from the upper 40s and lower 50s for most locations. Winds will also increase again beginning Monday afternoon, particularly along the Rocky Mountain Front and adjacent plains, but gusts are expected to remain below High Wind criteria at this time. Wind gusts become even stronger Tuesday, initially across the Rocky Mountain Front and adjacent plains, resulting in a High Wind Watch beginning at 18z/12 LT on Tuesday. Latest NBM v4.1 indicates an 80+ percent chance of winds exceeding 60 mph across the Rocky Mountain Front and extending eastward into the Cut Bank area. Winds may extend even further across the plains, specifically along Judith Basin and Fergus counties late Tuesday, potentially requiring additional highlights. Next chances of precipitation become possible by midweek as another upper-level shortwave trough passes the region and by the weekend; however, precipitation appears to be on the lighter end in both events. Latest NBM v4.1 indicates 24-hour QPF at the 50th percentile to not extend beyond the Rocky Mountain Front for the midweek event, with the only impactful precipitation to make its way into the Southwest region of the CWA at this time. - Pierce && .PRELIMINARY POINT TEMPS/POPS... GTF 29 51 35 56 / 20 0 0 10 CTB 29 44 30 48 / 0 0 10 20 HLN 30 53 34 54 / 0 0 0 40 BZN 20 47 28 50 / 20 0 0 40 WYS 10 35 19 40 / 50 10 10 80 DLN 22 46 29 48 / 10 0 0 50 HVR 27 49 33 54 / 10 0 0 0 LWT 25 48 31 53 / 30 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Tuesday evening Eastern Glacier...Eastern Pondera...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.